Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A decomposition theorem for closed compact connected P. L. $ n$-manifolds

Author: B. G. Casler
Journal: Proc. Amer. Math. Soc. 31 (1972), 623-624
MathSciNet review: 0290372
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: Let $ M$ be a compact connected P.L. $ n$-manifold without boundary. Then $ M$ is the union of 3 sets $ {E_1},{E_2}$ and $ F$ where $ {E_i},i = 1,2$, is homomorphic to the interior of an $ n$-ball and $ F$ is the P.L. image of an $ (n - 1)$-sphere. Further each point of $ F$ is a limit point of $ {E_1}$ and $ {E_2}$.

References [Enhancements On Off] (What's this?)

  • [1] B. G. Casler and T. J. Smith, Standard spines of compact connected combinatorial $ n$-manifolds with boundary (to appear).

Additional Information

Keywords: P.L. manifold, spine, decomposition
Article copyright: © Copyright 1972 American Mathematical Society